Alert archive / Florida / Small Craft Advisories in 2024

Small Craft Advisory 46, NWS Melbourne, FL

September 27, 2024

NWS Melbourne, FL issued this small craft advisory at Sep 27, 2024, 5:22 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 5:22 AM EDT (09:22 UTC)
Expired
Sep 27, 2024, 8:00 PM EDT
In force
15 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 2:04 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 27, 2:04 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
204 AM EDT Fri Sep 27 2024

...New AVIATION...

.AVIATION...
(06Z TAFs)
Issued at 143 AM EDT Fri Sep 27 2024

Hurricane Helene made landfall in the late evening as a major
category 4 hurricane in the Florida Big Bend, just east of the
mouth of the Aucilla River. It continues to shift quickly
northward into southern Georgia. The large wind field with this
system will continue to produce tropical storm force wind gusts
35-40 knots through 9Z, with winds steadily decreasing through
early morning as Helene continues to shift northward. Kept mention
of LLWS for northern TAF sites for 55-60 knots at 2kft through
9Z. Winds will still be breezy into today, with SW winds 13-15
knots and gusts up to around 25 knots, decreasing to 5 knots out
of the S/SW into tonight.

MVFR cigs at times will persist through tonight into early Friday
morning, but should largely become VFR into the afternoon and
evening. Some passing outer rain bands will produce tempo IFR/MVFR
visibilities through the rest of the night and into early
morning. The greatest potential for additional scattered showers
and isolated storms will then continue across areas south of
Orlando into this afternoon. Have kept VCSH mentioned from KMLB to
KSUA as not quite as confident in TSRA coverage, but may need a
period of VCTS for these sites during the afternoon hours.

&&

.UPDATE...
Issued at 945 PM EDT Thu Sep 26 2024

Hurricane Helene is a major Category 4 hurricane, and is located
approximately 65 miles west of Cedar Key, Florida, as of 9 PM.
Helene is forecast to continue moving northward in the northeastern
Gulf of Mexico, where it is forecast to make landfall along the
Florida Big Bend over the next several hours. Locally, outer
rainbands from Helene will continue to move across the Florida
peninsula tonight, moving from the south toward the north. Windy
and gusty conditions and the potential for brief tornadoes persist
into the overnight hours across the area. A Tornado Watch remains
in effect for Lake, Seminole, Orange, Osceola, Volusia, and
Brevard counties through 6 AM. Heavy rainfall will also be
possible with these squalls, and minor localized flooding cannot
be fully ruled out in areas that see repeated rounds of rain.
Residents and visitors are encouraged to ensure they have multiple
ways of receiving weather alerts before heading to bed, and make
sure alerts are loud enough to wake you up.

In addition to the gusty winds and tornado threat overnight,
conditions across the local Atlantic waters and all east central
Florida beaches remains hazardous. Wave run-up to the dune line and
sea walls will result in beach erosion, especially during this
morning's high tide between 3 AM and 5 AM. Marine conditions will
remain dangerous and small craft operators should remain in port.
Visitors and residents should stay off the beaches and out of the
surf, especially during the overnight hours! Additionally, numerous
life-threatening rip currents and a powerful longshore current will
exist.

Rainbands are expected to become less frequent into Friday as
Helene continues northward into Georgia, though gusty winds and
some scattered showers and storms will likely prevail through most
of the day on Friday.

Made very minimal adjustments to the overall forecast, and bumped up
PoPs slightly across the far western portions of the CWA based on
the rainband that was setting up. Skies are expected to remain
mostly cloudy overnight across east central Florida, with overnight
lows remaining warm and muggy in the upper 70s to low 80s.

&&

.MARINE...
Issued at 341 PM EDT Thu Sep 26 2024

Today/Tonight... (Modified Previous Discussion) Major Hurricane
Helene will produce extremely dangerous marine conditions. All
operators should remain in port through tonight. Nearshore seas are
forecast to peak from 9-11 FT by this evening, increasing to 10-15
FT in the Gulf Stream. Sustained tropical-storm-force winds are
likely along with southerly gusts as high as 50-55 KT. Winds will
start to decrease overnight but tropical storm force gusts will
persist through the overnight. Numerous showers and storms with
waterspouts are possible!

Friday-Sunday... (Previous Discussion) Seas quickly subside through
the period: 5-7 FT nearshore / 6-10 FT on Friday, 2-3 FT nearshore /
3-5 FT offshore this weekend. However, fresh southerly winds
continue at 20-25 KT Friday before becoming SW 8-15 KT this weekend.
Scattered-numerous showers and storms with offshore-moving activity
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  75  90  75 /  20  10  60  20
MCO  92  77  90  76 /  30  20  60  20
MLB  93  77  90  76 /  40  30  60  40
VRB  93  77  91  75 /  60  40  60  30
LEE  89  75  89  76 /  20  10  50  20
SFB  91  76  90  76 /  20  10  60  20
ORL  92  77  90  77 /  20  10  60  20
FPR  92  77  91  75 /  60  40  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 6 AM EDT early this morning for FLZ041-
     044>046-053-141-144-247-347-447-547-647-747.

     Tropical Storm Warning for FLZ041-044>046-053-058-141-144-154-
     159-164-247-254-259-264-347-447-547-647-747.

     Flood Watch until 8 AM EDT this morning for FLZ041-044>046-053-
     058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.

     High Surf Advisory until 11 AM EDT this morning for FLZ141-154-
     159-164-347-447-647-747.

AM...Tornado Watch until 6 AM EDT early this morning for AMZ550-552.

     Tropical Storm Warning for AMZ550-552-555-570-572-575.

&&

UPDATE...Tollefsen
AVIATION...Weitlich
Hazardous weather outlook, Sep 26, 8:45 PM EDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
845 PM EDT Thu Sep 26 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-271100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
845 PM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

For detailed information regarding weather hazards associated
with Hurricane Helene and impacts to east central Florida, please
refer to the latest Hurricane Helene Local Statement and
weather.gov/melbourne.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Impacts due to Hurricane Helene will persist through early Friday
morning. Residents and visitors should closely monitor the latest
forecasts and have multiple ways to receive tornado warnings.
Refer to the Hurricane Local Statement for more information on
impacts related to Helene.

Hot temperatures late this week are forecast to produce peak heat
indices of 104 to 108 on Friday and Saturday. High coverage of
showers and lightning storms persists into this weekend.

A High Risk of life-threatening rip currents continues through at
least Friday.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Tollefsen

In the hours before

Local storm report, Sep 27, 1:35 AM EDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
135 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tropical Cyclone 9 NNE Cocoa Beach       28.46N 80.59W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 403
            measured a wind gust of 61MPH/53KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:37 AM EDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
137 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tropical Cyclone 5 SSE Playalinda Beach  28.57N 80.59W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 1102
            measured a wind gust of 60MPH/52KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:38 AM EDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
138 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tropical Cyclone 3 W Kennedy Space Cente 28.64N 80.75W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 714
            measured a wind gust of 59MPH/51KTS from the
            south.

&&

Schaper
Local storm report, Sep 27, 1:39 AM EDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
139 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Tropical Cyclone 9 S Playalinda Beach    28.52N 80.64W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 506
            measured a wind gust of 59MPH/51KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:41 AM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
141 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tropical Cyclone 5 SSE Playalinda Beach  28.57N 80.59W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 1101
            measured a wind gust of 59MPH/51KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:43 AM EDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
143 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Tropical Cyclone 2 S Playalinda Beach    28.61N 80.62W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 211
            measured a wind gust of 58MPH/50KTS from the
            south-southeast.

&&

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:07 AM EDTHeat AdvisoryMLBBrevard, Indian River, Martin, Okeechobee, Saint Lucie16 hr
Sep 27, 4:59 AM EDTWind AdvisoryMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more6 hr
Sep 27, 8:39 AM EDTSpecial Marine WarningMLB51 min
Sep 27, 9:00 AM EDTSpecial Weather StatementMLBBrevard30 min
Sep 27, 9:42 AM EDTSpecial Marine WarningMLB63 min
Sep 27, 9:43 AM EDTSpecial Weather StatementMLBBrevard17 min
Sep 27, 10:38 AM EDTSpecial Marine WarningMLB67 min
Sep 27, 11:18 AM EDTSpecial Marine WarningMLB27 min
Sep 27, 2:23 PM EDTSpecial Marine WarningMLB67 min

Nearby

Small Craft Advisories in Florida, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.